Asymptotic oscillations of continua of positive solutions of a semilinear Sturm–Liouville problem

F. A. Davidson, B. P. Rynne

    Research output: Contribution to journalArticlepeer-review

    4 Citations (Scopus)

    Abstract

    We consider the set of positive solutions (λ, u) of the semilinear Sturm–Liouville boundary value problemwhere f: [0, ∞) → is Lipschitz continuous and λ is a real parameter. We suppose that f(s) oscillates, as s → ∞, in such a manner that the problem is not linearizable at u = ∞ but does, nevertheless, have a continuum of positive solutions bifurcating from infinity. We investigate the relationship between the oscillations of f and those of in the λ–|u|0 plane at large |u|0. In particular, we discuss whether oscillates infinitely often over a single point λ, or over an interval I (of positive length) of λ values. An immediate consequence of such oscillations over I is the existence of infinitely many solutions, of arbitrarily large norm |u|0, of the problem for all values of λ ∈ I.
    Original languageEnglish
    Pages (from-to)617-630
    Number of pages14
    JournalJournal of Mathematical Analysis and Applications
    Volume252
    Issue number2
    DOIs
    Publication statusPublished - 15 Dec 2000

    Cite this